A twelfth-grade student has passed away at a local hospital seven days after receiving a dose of Pfizer-BioNTech COVID-19 vaccine in Vietnam.
The deceased student was 17-year-old N.T.N.N., a twelfth grader at Nguyen Huu Than High School in Trieu Phong District, Quang Tri Province, the Vietnam News Agency quoted the provincial steering committee for COVID-19 prevention and control as saying on Thursday evening.
N. received a shot of Pfizer-BioNTech vaccine at the medical center in Trieu Dai Commune, Trieu Phong District on December 2.
The expiration date of the vaccine is February 2022.
The girl began to show signs of disorientation, anaphylaxis, and a drop in pulse and blood pressure about 25 minutes after the vaccination.
Health workers at the medical center provided treatment for her anaphylaxis but it was ineffective.
N. was transferred to Quang Tri General Hospital.
She exhibited signs of cardiac and respiratory arrest on her way to the hospital.
The patient was given cardiopulmonary resuscitation in the emergency room.
During her treatment, N. suffered from a blood clotting disorder and needed blood transfusion.
Despite doctors’ efforts, she died at the hospital at 1:00 pm on Thursday.
Vo Thanh Tam, director of Trieu Phong District Medical Center, affirmed that the vaccination site in Trieu Dai had strictly followed the procedures promulgated by the Ministry of Health.
Prior to the vaccination, N.’s family informed that she had a history of allergy to some antibiotics.
Doctors at the inoculation site advised the family to make careful consideration regarding her vaccination and recommended that the girl receive the vaccine at a higher-level medical center, Tam stated.
However, the family insisted that N. be injected at the site in Trieu Dai.
She showed signs of anaphylaxis shortly after the immunization, Tam added.
This is Vietnam’s fifth death following COVID-19 vaccination in children aged 12 to 17 reported since last month.
By Monday, health workers had administered vaccine shots to nearly 5.3 million children in this age group, including over 4.3 million first-dose recipients and more than 936,000 who are fully vaccinated, VnExpress reported.
Around 0.3 percent of the vaccinated children have experienced such reactions as fever, pain at the injection site, muscle soreness, headache, and fatigue, the health ministry said.